Norpace`

Posted by jhoffmanj @jhoffmanj, Dec 23, 2016

Hello, Since Oct 10, 2016 and after being released from hospital, Dr. told me another ablation would likely not address my AFIB and put my on Norpace. I take 2 150 mg in morning and 2 150 at night. My heart beat is regular and my BP is good. However I have ever present bloating, gas and big time constipation. I also seemed to have less energy but that may be due to my heart condition. Anyone taking Norpace and are you having similar issues. Is there another drug I could take.

Interested in more discussions like this? Go to the Hypertrophic Cardiomyopathy (HCM) group.

I live in Taiwan where there is a lack of info on HCM and lack of medical resources for HCM patients. However, Taiwan has a medical center which leads the world in arrhythmia treatment, especially for Afib. So I underwent a trans catheter RF ablation procedure in Taiwan before I ventured out to Mayo for apical myectomy. I had both Afib and VT at that time, and my EP was able to take care of both in a 4 hr procedure. I have been taking anti arrhythmia drug called Multaq (Dronedarone) and beta blocker Concor (bisoprolol), plus anti coagulant Xarelto, even to now (15 months post apical myectomy). Since my ablation procedure 2 years ago, I have not been found to have recurrence of Afib or VT. I do not have an ICD implanted and have never been put on Norpace.
@jhoffmanj, sorry I don’t know if I am being helpful to you at all. Perhaps you can ask your Dr. to change your medication to Multaq (which, from what I understand, also has side effects, but it works on me perfectly)

REPLY

@vivian88 How wonderful that you were able to find good help! Thanks for sharing your story.

REPLY
@vivian88

I live in Taiwan where there is a lack of info on HCM and lack of medical resources for HCM patients. However, Taiwan has a medical center which leads the world in arrhythmia treatment, especially for Afib. So I underwent a trans catheter RF ablation procedure in Taiwan before I ventured out to Mayo for apical myectomy. I had both Afib and VT at that time, and my EP was able to take care of both in a 4 hr procedure. I have been taking anti arrhythmia drug called Multaq (Dronedarone) and beta blocker Concor (bisoprolol), plus anti coagulant Xarelto, even to now (15 months post apical myectomy). Since my ablation procedure 2 years ago, I have not been found to have recurrence of Afib or VT. I do not have an ICD implanted and have never been put on Norpace.
@jhoffmanj, sorry I don’t know if I am being helpful to you at all. Perhaps you can ask your Dr. to change your medication to Multaq (which, from what I understand, also has side effects, but it works on me perfectly)

Jump to this post

Thanks for your information. I appreciate it.

REPLY

@jhoffmanj Did you talk to your doctor about the bloating and distended stomach side effects. Did s/he suggest a solution or medication alternate?

REPLY

I am 45 and I have HCM.i had a defribilator put in 3 years ago and just had open heart surgery to thin my heart in november.I have a stiff heart as well. I feel like my symptoms are getting worse and no better after surgery. I am constantly out of breath, i get lightheaded and dizzy, and blurred vision. Not as many pulptations but when i have them they are bad. Is this normal?? Is this how i will live out my life?? Im already on all the meds.. Please help?

REPLY

If you are not feeling better 6 months after surgery something is not right. Where did you have your surgery?

REPLY
@cynaburst

If you are not feeling better 6 months after surgery something is not right. Where did you have your surgery?

Jump to this post

I had my surgery done at UPMC in Pittsburge Pa.

REPLY
@cynaburst

If you are not feeling better 6 months after surgery something is not right. Where did you have your surgery?

Jump to this post

My Dr. Is saying my symptoms could be from the still heart. Im just nervous about the way i feel.

REPLY
@pfazenbaker

I am 45 and I have HCM.i had a defribilator put in 3 years ago and just had open heart surgery to thin my heart in november.I have a stiff heart as well. I feel like my symptoms are getting worse and no better after surgery. I am constantly out of breath, i get lightheaded and dizzy, and blurred vision. Not as many pulptations but when i have them they are bad. Is this normal?? Is this how i will live out my life?? Im already on all the meds.. Please help?

Jump to this post

So very sorry, I wish there was a cure for HCM. Thinking of you!

REPLY
@cynaburst

If you are not feeling better 6 months after surgery something is not right. Where did you have your surgery?

Jump to this post

Sometimes places that don’t do that many myectomies do an incomplete surgery. My best suggestion for you would be to go to one of the ultra-high volume centers for myectomy, such as Mayo Clinic, and see if there is anything different that can be done. Often times lower volume centers just don’t have the expertise to deal with us.

Read this experience from a nurse who had to have a second myectomy at Mayo:
https://hcmbeat.com/2016/09/04/guest-blogger-surgical-myectomy-a-twice-in-a-lifetime-experience-by-jill-celeste/
Also, read this recent article from Mayo Clinic’s HCM Center:
https://hcmbeat.com/2016/11/20/guest-blogger-the-view-from-a-hcm-center-by-dr-steve-ommen-of-mayo-clinics-hcm-clinic/
Hope you get some answers. You should not have to suffer with those symptoms. Most people do feel at least somewhat better after myectomy.

REPLY
@cynaburst

If you are not feeling better 6 months after surgery something is not right. Where did you have your surgery?

Jump to this post

Here is one more thing for you to read about differences in outcomes at a Center of Excellence:
http://jamanetwork.com/journals/jamacardiology/fullarticle/2517391

REPLY
Please sign in or register to post a reply.
  Request Appointment